Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 2, 2001, 11:55 PM MDT for Logan County, Washington County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2001, 11:55 PM MDT (05:55 UTC)
- Expired
- Jun 3, 2001, 12:45 AM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 141 km from the middle of the area, began a volume at 05:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 830 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3420 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 030556 SVRDEN COC075-121-030645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1155 PM MDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LOGAN COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF STERLING NORTHEASTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 1245 AM MDT * AT 1155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF BURDETT...OR ABOUT 15 MILES SOUTH OF STERLING...MOVING NORTHEAST AT 20 MPH. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4039 10338 4011 10302 4050 10275 4074 10305
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM MDT, 9 hours 5 minutes earlier.
Area forecast discussion, Jun 2, 2:50 PM MDT, 9 hours 5 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 250 PM MDT SAT JUN 2 2001 SHORT TERM DISCUSSION: TEMPS HAVE BEEN SLOW TO CLIMB ON THE PLAINS THIS AFTERNOON...EXCEPT UP AGAINST FOOTHILLS AND ON THE MONUMENT RIDGE WHERE MERCURY AS OF 20Z WAS IN LOWER/MID 80S. SFC DEWPTS HAVE ALSO BEEN SLOW TO RISE ON THE PLAINS WITH HIGHEST DEWPTS (50-56F RANGE) IN A BAND FROM LINCOLN COUNTY N THRU WASHINGTON AND L0GAN CTYS. DEWPTS WERE INCHING UP ALG FTHLS ERLIER THIS AFTN...HWVR IN THE PAST HR OR SO DRIER AIR ALOFT HAS BEGUN MIXING DOWN OFF FTHLS WITH DWPTS NOW ONLY IN THE UPR 30S AND 40S ACRS MOST OF THE URBAN CORRIDOR. CLOUDS ROLLING OFF FTHLS NOT LIKELY TO PRODUCE MUCH MORE THAN A FEW LGT SHWRS AND GUSTY MICROBURST WINDS IN AND NR THE FTHLS THRU ERLY THIS EVE BASED ON LATEST ACARS SOUNDINGS. WHEREAS IN AREAS EAST OF A GREELEY TO LIMON LINE TEMP...WIND AND MOISTURE PROFILE LOOKING MORE FAVORABLE FOR STORM DVLPMNT INTHE NEXT COUPLE OF HRS. EVEN AFTER ADJUSTING SFC DEWPTS DOWNWARD TO ACCOUNT FOR ETAS WET BIAS...PROGD SFC BASED CAPES AS OF 00Z/SUN STILL IN THE 1300-2200 JOULES/KG RANGE ALONG THIS GREELEY TO LIMON LINE/THETA-E AXIS. RIGHT NOW THIS REGION STILL LOOKS CAPED...BUT WITH A COUPLE HRS MORE HEATING OR WITH OUTFLOW FM SHWRS DRIFTING OFF FTHLS... SHOULD SEE ISOLD/SCT T-STORMS FIRING ALG THE THETA-E AXIS. LATEST SPC SVR WX OUTLOOK HAS ALL OF NERN CO UNDER SLIGHT RISK DURING 1ST PERIOD...AND CURRENT FCST HAS ISOLD SVR PSBLE THIS EVE IN ZNS 46..47 AND 49. THIS LOOKS GOOD...BUT WILL ADD ZNS 43..44 AND 45 TO THIS LIST. DAMAGING DOWNBURST WINDS APRS TO BE MAIN SVR WX THREAT AT THIS TIME. AFTER SUNSET...SHOULD SEE AN END TO MOST STORMS. SUNDAY...STG PAC WX SYSTEM PASSING OVR/THRU UT..ID AND WRN WY ATTM WILL ELEVATE POTENTIAL FOR SVR STORMS ON NERN PLAINS DURING THE AFTN AND EVE. UPR LOW TRACKS E ACRS WY WITH LOBE OF 700-300 DIV-Q SWINGING ACRS NERN CO DURING AFTN HRS. MODELS SHOW DEEP SFC LOW FORMING IN N-CNTRL CO BY 15Z/SUN AHEAD OF SFC COLD FRONT PUSHING THRU SERN WY. BY MIDDAY FRONT PUSHES SWWRD INTO NERN CO WITH BNDRY LYR THETA-E AND WIND GRIDS SHOWING FRONTAL BNDRY/WIND CONVERGENCE ZONE SOMEWHERE BTWN DEN AND GREELEY. W OF FRONT AFTN SFC DEWPTS IN THE 40S/LWR 50S WHILE E OF FNT ETA AND AVN SHOWS SFC DEWPTS IN THE 50S/LWR 60S AND CAPES IN THE 1700 TO 2600 J/KG RANGE. SOME OF THIS MOISTURE MAY BE SLUNG UP AGAINST NRN FRONT RANGE FTHLS SHOULD DEN CYCLONE BECOME AS STG AS MESOETA PORTRAYS. IF THIS SHOULD OCCUR COULD SEE STG T-STORMS INTO THE NRN URBAN CORRIDOR AS WELL. LATEST SPC DAY 2 OUTLOOK HAS SLIGHT RISK ACRS ALL OF NERN CO...AND A MODERATE RISK OVR NERN CORNER ALG SFC-700 THETA-E AXIS. WND SHEAR PROFILE ON ETA/AVN SOUNDINGS LOOKING MOST FAVORABLE FOR SUPER CELL STORM DVLPMNT A FEW HRS ON EITHER SIDE OF 00Z/MON AND EAST OF A FORT COLLINS TO LIMON LINE. 0-3KM HELICITIES IN THE 180-270 M2/S2 RANGE ALONG AND EAST OF THIS LINE. LOOKS LIKE LARGE DAMAGING HAIL AND ISOLD TORNADOES WILL BE MAIN THREAT. W OF FORT COLLINS TO LIMON LINE...SEE T-STORMS ROLLING OFF HIR TRRN AND OVR URBAN CORRIDOR LATE MRNG/ERLY AFTN WITH MOD/STG MID-LVL QG FORCING MOVING OVRHEAD. DO NOT SEE STORMS IN THIS AREA GOING SVR...BUT STG DOWNBURST WINDS AND SMALL HAIL A POSSIBILITY. HEADS UP SKYWARN STORM SPOTTERS. SUNDAY NIGHT...UPR TROF MOVS EAST WITH SKIES CLRG FM W TO E OVRNGT...EXCEPT ON FAR NERN PLAINS WHERE WK UPSLOPE FLOW WILL KP AREA UNDER LOW OVRCAST THRU MON MRNG. COULD ALSO SEE SOME FOG AND DRIZZLE IN THIS AREA. OTHERWISE...A MUCH COOLER...BREEZY AND DRY DAY MONDAY WITH STG W/NWLY FLOW ALOFT. LONG TERM DISCUSSION: NOT MUCH TO CHANGE IN THE REST OF THE FCST PACKAGE. MODELS STILL FAIRLY SIMILAR...WITH STEADY WARMUP THROUGH THE WEEK AS HOT UPR RIDGE MOVES OVR THE REGION BY MID-WEEK. HWVR MEDIUM RNG MODELS SHOW BITS OF ENERGY AND MID-LVL MOISTURE ROUNDING TOP OF RIDGE AND OVR MTNS DURING PD...SO WE KP A SLGT CHC OF AFTN T-STORMS IN THE MTNS THRU THE EXTENDED PD. E OF MTNS DRY AND UNSEASONABLY WARM WED-SAT WITH MERCURY HOOVERING AROUND 90 LATE IN THE PD. BAKER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:12 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
| Jun 3, 12:45 AM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 30 min |
| Jun 3, 4:07 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.